Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 2, NWS Great Falls, MT

January 11, 2009

NWS Great Falls, MT issued this high wind warning at Jan 11, 2009, 11:13 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 11:13 AM MST (18:13 UTC)
Expired
Jan 11, 2009, 6:00 PM MST
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 111813
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1113 AM MST SUN JAN 11 2009

MTZ009-010-048-120300-
/O.NEW.KTFX.HW.W.0002.090111T1813Z-090112T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1113 AM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG AND GUSTY WEST WINDS HAVE DEVELOPED ALONG THE ROCKY
MOUNTAIN FRONT AND IN THE CUT BANK AREA. SUSTAINED WINDS OF 30 TO
45 MPH WITH GUSTS UP TO 65 MPH WILL PREVAIL ACROSS THE WARNED AREA
THROUGH THE REMAINDER OF THIS AFTERNOON...THEN WILL DIMINISH EARLY
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KTFX 120100
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
600 PM MST SUN JAN 11 2009

MTZ009-010-048-120200-
/O.CAN.KTFX.HW.W.0002.000000T0000Z-090112T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
600 PM MST SUN JAN 11 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL CONTINUE TO TAPER THROUGHOUT THE EVENING SO A HIGH WIND
WARNING WILL NO LONGER BE NEEDED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 11, 10:32 AM MST, 41 minutes earlier.

Area forecast discussion, Jan 11, 10:32 AM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1032 AM MST SUN JAN 11 2009

...UPDATE TO AVIATION...

.AVIATION (18Z TAFS)...

WINDS WILL BE THE MAIN CONCERN THROUGH THE NEXT 6 TO 10 HOURS
BEFORE STARTING TO WEAKENING OVERNIGHT INTO THE EARLY MORNING OF
MONDAY. VFR CONDITIONS WILL BE FOUND THROUGH ALL OF THE PERIOD AT
ALL SITES. HIGH WIND GUSTS TO 35 KTS ARE LIKELY AT KGTF AND
KHVR...SLIGHTLY LESS AT KLWT THROUGH 00-03Z WITH GUSTS AS HIGH AS
45-50KTS POSSIBLE AT KCTB THROUGH THE 00-01Z TIMEFRAME. WEAKENING
THROUGH THE NIGHT WITH LIGHT SOUTHWEST WINDS OF 6-8 KTS BY 10-14Z.

&&
.UPDATE
/ISSUED 916 AM MST SUN JAN 11 2009/

UPDATE...MOIST NORTHWESTERLY FLOW ALOFT CONTINUES ACROSS MONTANA
TODAY ALONG WITH PASSAGE OF A SHEAR VORTICITY PACKET OVER MY
NORTHEASTERN ZONES THIS AFTERNOON. HAVE MADE A FEW UPDATES TO THE
GOING FORECAST...MAINLY TO DECREASE POPS IN MY CENTRAL ZONES WHERE
DOWNSLOPE WINDS WILL INHIBIT SHOWER ACTIVITY. HAVE ALSO LOWERED
POPS A BIT OVER MY WESTERN MOUNTAINS...ALTHOUGH THERE IS STILL A
GOOD LIKELIHOOD OF SNOW SHOWERS. HAVE ALSO INCREASED WIND SPEEDS
ACROSS MUCH OF NORTH CENTRAL MONTANA. BIGGEST PROBLEM FOR TODAY IS
WHETHER OR NOT HIGH WIND CRITERIA WILL BE REACHED ALONG THE ROCKY
MOUNTAIN FRONT. FOR NOW IT APPEARS THAT THIS WILL BE A MARGINAL
EVENT...AND ALTHOUGH A FEW LOCATIONS MAY JUST EXCEED CRITERIA
THERE WILL NOT BE WIDESPREAD STRONG WINDS IN EXCESS OF HIGH WIND
CRITERIA. AS SUCH...WILL NOT ISSUE ANY HIGHLIGHTS. TEMPERATURE
FORECAST FOR TODAY LOOKS GOOD. MPJ

&&

.PREVIOUS DISCUSSION...
/ISSUED 355 AM MST SUN JAN 11 2009/

SUNDAY THROUGH TUESDAY MORNING...MOIST AIR ADVECTION WILL CONTINUE
TO CAUSE CLOUDY SKIES WITH ISOLATED TO SCATTERED PRECIPITATION
OVER THE PLAINS WITH LOCALLY ENHANCED AMOUNTS AROUND THE HIGHER
TERRAIN. TEMPERATURES WILL AGAIN BE ABOVE FREEZING FOR THE HIGH
TEMPERATURES ALLOWING SOME OF THE PRECIP TO FALL AS RAIN...ALONG
WITH MELTING AND COMPACTING AND THE SNOWPACK. NO EXTREME AMOUNTS
OF SNOWFALL IN THE TIME PERIOD EVEN WITH THE ADVANCING COLD FRONT
THAT WILL IMPACT THE CWA ON SUNDAY NIGHT AND MONDAY MORNING. WINDS
WILL BE NEAR WARNING CRITERIA AGAIN BUT CONDITIONS DO NOT SEEM TO
FAVOR A PROLONGED STRONG WIND EVENT EVEN THOUGH A SITE COULD
REGISTER NEAR WARNING LEVELS FOR AN OBSERVATION OR TWO. HAVE
DECIDED TO NOT ISSUE ANY PRODUCTS AT THIS POINT BUT WILL MONITOR
THROUGHOUT THE DAY TO SEE IF ANY CHANGES DEVELOP. RIDGE WILL BEGIN
TO DEVELOP AT THE START OF THE WEEK AND WILL GENERALLY SEE CLIMBING
TEMPERATURES AND FAIR WEATHER CONDITIONS. SUK

TUESDAY AND WEDNESDAY...LIGHT SNOW LIKELY EARLY TUESDAY ACROSS THE
ROCKY MOUNTAINS AND HIGHER ELEVATIONS OF WEST CENTRAL MONTANA AS
SOME MOISTURE MOVES ACROSS THE REGION FROM THE NORTHWEST. GUSTY
WEST-SOUTHWEST WINDS ALONG THE ROCKIES WILL TAPER OFF INTO WEDNESDAY
TO THE 20 MPH RANGE. SKIES WILL CLEAR THROUGH TUESDAY WITH HIGH
TEMPERATURES IN THE LOWER 40S AND LOW TEMPERATURES IN THE MID 20S
ACROSS CENTRAL MONTANA BOTH DAYS. GUSTAFSON

THURSDAY THROUGH FRIDAY NIGHT...A HIGH PRESSURE RIDGE OVER THE
WESTERN US DOMINATES THE NEXT FEW DAYS. THE AIRMASS WILL CONTINUE TO
WARM AND DRY. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH WESTERN
CANADA THURSDAY AND THIS WILL KEEP A SURFACE TROF ACROSS THE LEE OF
THE ROCKIES...BRISK DOWNSLOPE WINDS WILL CONTINUE INTO THURSDAY
EVENING. TEMPS WILL BE ABOVE NORMALS THURSDAY...NEAR NORMALS ACROSS
THE SOUTHWEST ZONES...AND TREND UPWARDS FRIDAY. ZELZER

SATURDAY AND SUNDAY...MODELS CONTINUE TO WITH THE UPPER LEVEL
RIDGE OVER THE PACIFIC NORTHWEST AND A DEEP COLD UPPER LEVEL LOW
OVER THE EASTERN HALF OF THE COUNTRY. THIS WILL LEAVE MONTANA UNDER
A DRY NORTHWESTERLY FLOW ALOFT. TEMPERATURES WILL BE ABOVE
SEASONAL AVERAGE ACROSS MUCH OF THE REGION. HOWEVER...VALLEY
INVERSIONS WILL KEEP TEMPERATURES BELOW AVERAGE ACROSS PARTS OF
SOUTHWEST MONTANA. IT WILL BE MOSTLY DRY DURING THE PERIOD.
WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  23  38  31 /  10  30  10  20
CTB  41  20  36  31 /  10  20  10  20
HLN  47  28  42  33 /  20  30  20  20
BZN  47  27  41  26 /  20  40  30  20
WEY  29  19  32  18 /  50  50  50  30
DLN  41  24  39  24 /  30  20  20  10
HVR  40  11  26  17 /  20  30  10  20
LWT  42  20  33  24 /  20  40  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUK
LONG TERM...ZELZER/GUSTAFSON/WILLIAMSON DC
AVIATION...SCHOTT
UPDATE...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 11, 4:28 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
428 AM MST SUN JAN 11 2009

MTZ009-048-121130-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
428 AM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS TO 50 MPH AT TIMES WILL CONTINUE ALONG THE ROCKY
MOUNTAIN FRONT THIS MORNING. THE STRONG WEST WINDS WILL INCREASE
FURTHER ON SUNDAY AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS
UP TO 55 MPH AT TIMES ARE EXPECTED...ESPECIALLY OVER RIDGE TOPS
AND THROUGH FAVORED CANYONS. THESE WINDS WILL REDUCE VISIBILITIES
AT TIMES IN BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST WINDS WILL INCREASE AGAIN MONDAY NIGHT INTO TUESDAY...AND
HIGHLIGHTS MAY BECOME NECESSARY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>014-044>047-049>051-054-121130-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
428 AM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL INCREASE ON SUNDAY AHEAD OF AN APPROACHING COLD
FRONT. WIND GUSTS OF 40 TO 50 MPH AT TIMES ARE POSSIBLE...WHICH
MAY REDUCE VISIBILITIES AT TIMES IN BLOWING SNOW...ESPECIALLY IN
OPEN AREAS. WINDS WILL BE ESPECIALLY STRONG IN BLAINE
COUNTY...WHERE WIND HIGHLIGHTS MAY BECOME NECESSARY. WITH THE
FRONTAL PASSAGE SUNDAY NIGHT...WINDS WILL DECREASE AND BECOME MORE
NORTHERLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST WINDS WILL INCREASE AGAIN MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-055-121130-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
428 AM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.